Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

High BP. TTE showed Grade I LV diastolic dysfunction. Taking Concor and Amlong. Problem?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4496 Questions
I am 33 years old. I am 5 feet 4 inches tall and my weight is 53 Kg. Recently checked my BP using a home BP monitor and found BP in the 145/100 to 150/100 range and after this I started feeling anxious. Most of the days BP taken at home is around 120/80 to 130/80 range, but at the physician's office BP is always 150/100. It has been 150/100 every time I go to the physician's office for the past 1 to 2 years. Started medications just 7 months ago. Recently consulted a cardiologist and got some tests done, which included TTE, ECG, renal package test, thyroid test. ECG showed sinus tachycardia at 117 bpm. Apart from ECG and TTE other tests were normal. TTE showed Grade I LV diastolic dysfunction, trivial mitral and tricuspid regurigitation and tachycardia with HR of 112. No valve deformites reported. LVEF was 69. The cardiologist reported that the echo is normal and nothing to worry. He asked me to eat healthy and exercise. Also placed on two drugs Concor 5 mg and Amlong 2.5 mg. Asked me to come back after 6 months for another review. Apart from blood pressure, I don't have any other disease. I am worried and cannot sleep during the night. Is diastolic dysfunction reversible with exercise or will it get worse. So far I don't have any symptoms like shortness of breath except that I am scared. I can walk, but feel somewhat drowsy sometimes. I am not married and can I marry. Can I live a normal life. Please advise.
Posted Mon, 1 Apr 2013 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 33 minutes later
Hi friend,
Welcome to Health Care Magic

BP only at doctors’ office is called ‘White Coat’ Hypertension.
However, the machine at home needs to be checked / calibrated.
24-hour ambulatory monitoring of the pressure by automated machine (Holter) may be necessary to confirm or refute this.
It appears that you DO have pressure at home too, since its effect of pressure is early diastolic dysfunction.

Mild diastolic dysfunction is the effect of Blood pressure / with good control, it may regress / drugs like Angiotensin Converting Enzyme Inhibitor (ACEI), Angiotensin Receptor Blocker (ARB) have been especially useful in this regard and have been known to help. Discuss with your Physician.
In view of your young age, it is preferable to have extensive investigations – to search for a possible cause. It is costly and success rate is extremely low – yet, worth the effort. Nephrologist or cardiologist can do it.

You will have to continue the drugs life long.
There is not likely to be significant problems with marriage.
Pregnancy will dictate change of drugs in view of foetal safety.

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Follow-up: High BP. TTE showed Grade I LV diastolic dysfunction. Taking Concor and Amlong. Problem? 3 hours later
Dear Doctor:

I did research in the Internet where I could find some information regarding tachycardia and arrhythmias affecting the outcome of echocardiogram. I was very anxious during my echocardiogram and that could have increased my heart rate. As mentioned before, in my echo I had tachycardia. Please advice if these factors could change the reading of an echo report, if so to what extent. Forget to mention, I kept on asking the cardiologist is there any problem, he kept on saying that there is nothing to worry and I will be fine and I am worrying for nothing. It is confusing. Should I get a second opinion.
Answered by Dr. Anantharamakrishnan 4 hours later
You have not documented any arrhythmia.
The sinus tachycardia at this rate is unlikely to cause it - far higher rates lasting prolonged periods are necessary to cause ventricular dysfunction..
You can repeat the ECHO now to re-check.

This is an ECHO finding / early change / has no clinical significance.

The information in the net is not censored and general - one has to be very careful in interpreting and applying in individual cases.

Follow up with the same doctor for reasonable period.
There is nothing unethical or unscientific.
Later on, you can go on for second opinion, if in need.

You sound very anxious.
There is no emergency. Scientific management is possible here.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor